Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 9, 2005, 5:10 PM CDT for Rutherford County, Tennessee. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 9, 2005, 6:45 PM CDT
- In force
- 95 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 092211 FFWOHX TNC149-092345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 510 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN RUTHERFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MURFREESBORO * UNTIL 645 PM CDT * AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR HAS INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR IN THIS LOCATION. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALTERHILL AND SMYRNA. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE. LAT...LON 3583 8660 3582 8620 3597 8617 3605 8653 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:03 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 9, 3:03 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 303 PM CDT THU JUN 9 2005 .DISCUSSION... BERMUDA HIGH TYPE OF PATTERN IN PLACE ACROSS THE MID STATE. PRECIP COVERAGE IS A LITTLE LESS WIDESPREAD TODAY AS MID LEVEL TEMPERATURES HAVE WARMED JUST A TOUCH. WILL INCLUDE A 30 PERCENT CHANCE OF SHOWERS AND TSTMS THIS EVENING. THE ACTIVITY SHOULD DIE OUT BY MIDNIGHT AS BOTH APPRECIABLE UPPER LEVEL DIVERGENCE AND A STRONG 850 MB FLOW ARE ABSENT FROM THE EQUATION. ON FRIDAY...MORE OF THE SAME AS A FAIR DEGREE OF MOISTURE AND INSTABILITY REMAINS. WILL CONTINUE WITH A 60 PERCENT CHANCE OF SHOWERS AND STORMS THROUGH THE DAY. FOR TEMPERATURES...NO MAJOR DEPARTURES FROM GUIDANCE FOR PERIODS 1-5 AS MODELS ARE GENERALLY IN AGREEMENT. SOME DISPARITY ON HIGHS FOR SATURDAY...MAINLY DUE TO UNCERTAINTY ON TIMING AND LOCATION OF TS ARLENE. WILL GO CLOSER TO NAM GUIDANCE ACROSS THE CWA FOR THIS PERIOD. IN THE LONG TERM...TEMPERATURES CLOSE TO NORMAL. THE FCST FOR THIS WEEKEND WILL CENTER ON TS ARLENE AND WHAT SHE PLANS ON DOING. HPC BRINGS HER ONSHORE SATURDAY AFTERNOON NEAR MOBILE AL. THE MODELS ARE SPREADING MOISTURE WELL NORTH OF THE SYSTEM AND INTO MIDDLE TN THAT SAME DAY. GFS/NAM SOLUTIONS ARE SIMILAR IN THE GEOGRAPHIC TRACK BUT DIFFER LARGELY TEMPORALLY. THE NAM IS MUCH FASTER WITH THE GFS MUCH SLOWER. WILL ADHERE TO THE HPC TRACK AND BRING AN INCREASE IN POPS TO THE AREA SATURDAY AND SATURDAY NIGHT. AS FAR AS WIND SPEEDS GO...WILL INCLUDE BREEZY CONDITIONS FOR SATURDAY AND SATURDAY NIGHT AS ARLENE MOVES THROUGH. 10 TO 20 MPH WILL SUFFICE FOR NOW. THE MODELS ARE CONSISTENT WITH BRINGING THE HEAVIEST QPF OVER WESTERN PORTIONS OF MIDDLE TN SATURDAY. HOWEVER...USUALLY...THE HEAVIEST RAINFALL WILL OCCUR TO THE RIGHT OF THE STORM TRACK. FOR THAT REASON...WILL REFRAIN FROM INSERTING WIDESPREAD RAINFALL AT THIS TIME AND JUST GO WITH LIKELY TRW FOR SATURDAY AFTERNOON AND NIGHT ACROSS THE MIDDLE TN AREA. ARLENE SHOULD LIFT NORTHWARD ON SUNDAY. THEREFORE...WILL DECREASE POPS THROUGH MONDAY AND WILL ACTUALLY REMOVE POPS FROM TUESDAY ON AS A DRIER NORTHERLY FLOW SETS UP FOLLOWING ARLENES DEPARTURE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 83 68 82 / 30 60 30 70 CLARKSVILLE 70 83 68 82 / 30 60 30 70 CROSSVILLE 67 80 64 77 / 30 60 30 60 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21/55
Hazardous weather outlook, Jun 9, 5:30 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUN 9 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE AFTERNOON AND EVENING. VERY MOIST AND UNSTABLE AIR WILL REMAIN OVER THE REGION ALONG WITH GENERALLY LIGHT WINDS. THE RESULT WILL BE SLOW MOVING THUNDERSTORMS WHICH COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE OF THE SAME IS EXPECTED INTO THE WEEKEND...WITH SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS. AGAIN...THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FOR REPORTS OF ISOLATED SEVERE WEATHER OR FLASH FLOODING...MAINLY DURING THE AFTERNOON. HOWEVER...WIDESPREAD ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. GIRODO
In the hours before
Special weather statement, Jun 9, 2:09 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT THU JUN 9 2005 TNZ011-032>034-065-066-078>080-092000- CUMBERLAND-FENTRESS-GRUNDY-OVERTON-PICKETT-PUTNAM-VAN BUREN-WARREN- WHITE- 209 PM CDT THU JUN 9 2005 ...THUNDERSTORMS PRODUCING HEAVY RAIN ALONG THE WESTERN EDGE OF THE CUMBERLAND PLATEAU... AT 200 PM CDT...A NARROW BAND OF THUNDERSTORMS EXTENDING ALONG A LINE FROM NEAR BYRDSTOWN...TO CLARKRANGE...TO PLEASANT HILL...TO NEAR SPENCER WAS PRODUCING VERY HEAVY RAIN. RADAR ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN SINCE 11 AM CDT. THE THUNDERSTORMS WERE MOVING SLOWLY NORTH-NORTHEAST. IF YOU ARE IN THE CUMBERLAND PLATEAU REGION OF MIDDLE TENNESSEE YOU SHOULD REMAIN ALERT AND BE PREPARED FOR PONDING OF WATER FROM LOCALLY HEAVY RAIN. LISTEN FOR ANY ADDITIONAL STATEMENTS OR WARNINGS THAT MIGHT BE ISSUED. 05
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 50 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.